Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 30124
A Constructive Proof of the General Brouwer Fixed Point Theorem and Related Computational Results in General Non-Convex sets

Authors: Menglong Su, Shaoyun Shi, Qing Xu


In this paper, by introducing twice continuously differentiable mappings, we develop an interior path following following method, which enables us to give a constructive proof of the general Brouwer fixed point theorem and thus to solve fixed point problems in a class of non-convex sets. Under suitable conditions, a smooth path can be proven to exist. This can lead to an implementable globally convergent algorithm. Several numerical examples are given to illustrate the results of this paper.

Keywords: interior path following method, general Brouwer fixed point theorem, non-convex sets, globally convergent algorithm

Digital Object Identifier (DOI):

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1075


[1] B. Bollobas, W. Fulton, A. Katok, F. Kirwan, P. Sarnak, Fixed Point Theory and Applications. Lodon, England: Cambridge University Press, 2004.
[2] Y. X. Gao, Y. Li, J. Zhang, Invariant tori of nonlinear Schr¨odinger equation, Journal of Differential Equations 246 (2009) 3296-3331.
[3] S. Heikkila, K. Reffett, Fixed point theorems and their applications to theory of Nash equilibria, Nonlinear Anal. 64 (2006) 1415-1436.
[4] S. Karamardian, Fixed Points: Algorithms and Applications. New York, America: Academic Press, 1977.
[5] L. J. Lin, Z. T. Yu, Fixed point theorems and equilibrium problems, Nonlinear Anal. 43 (2001) 987-999.
[6] S. Park, Fixed points and quasi-equilibrium problems, Math. Comput. Modelling 32 (2000) 1297-1303.
[7] S. Robinson, Analysis and Computation of Fixed Points. New York, America: Academic Press, 1980.
[8] M. J. Todd, Improving the convergence of fixed point algorithms, Math. Program. 7 (1978) 151-179.
[9] K. B. Kellogg, T. Y. Li, J. A. Yorke, A constructive proof of the Brouwer fixed-point theorem and computational results, SIAM J. Numer. Anal. 13 (1976) 473-483.
[10] J. C. Alexander, J. A. Yorke, The homotopy continuation method: numerically implementable topological procedure, Trans. Amer. Math. Soc. 242 (1978) 271-284.
[11] E.L. Allgower, K. Georg, Introduction to Numerical Continuation Methods. Philadelphia, America: SIAM Society for Industried and Applied Mathematics, 2003.
[12] C. B. Carcia, W. I. Zangwill, An approach to homotopy and degree theory, Math. Oper. Res 4 (1979) 390-405.
[13] S. N. Chow, J. Mallet-Paret, J. A. Yorke, Finding zeros of maps: homotopy methods that are constructive with probability one, Math. Comput. 32 (1978) 887-899.
[14] Y. Li, Z. H. Lin, A constructive proof of the Pincare-Birkhoff theorem, Trans.Amer. Math. Soc. 347 (1995) 2111-2126.
[15] B. Yu, Z.H. Lin, Homotopy method for a class of nonconvex Brouwer fixed-point problems, Appl. Math. Comput. 74 (1996) 65-77.